Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 241, NWS Nashville, TN

June 11, 2011Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2011, 10:07 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 10:07 PM CDT (03:07 UTC)
Expired
Jun 11, 2011, 10:45 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Montgomery County, TN, Robertson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WUUS54 KOHX 120307
SVROHX
TNC125-147-120345-
/O.NEW.KOHX.SV.W.0241.110612T0307Z-110612T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 PM CDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
  ROBERTSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1045 PM CDT

* AT 1005 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR CEDAR HILL...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...
  GREENBRIER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.

&&

LAT...LON 3640 8675 3637 8695 3639 8700 3646 8711
      3645 8716 3642 8715 3644 8723 3666 8717
      3666 8664
TIME...MOT...LOC 0306Z 290DEG 14KT 3655 8697

$$

FORECASTER:07
1 follow-up statement
275 
WWUS54 KOHX 120325
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1025 PM CDT SAT JUN 11 2011

TNC125-147-120345-
/O.CON.KOHX.SV.W.0241.000000T0000Z-110612T0345Z/
MONTGOMERY TN-ROBERTSON TN-
1025 PM CDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROBERTSON AND
EAST CENTRAL MONTGOMERY COUNTIES UNTIL 1045 PM CDT...

AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR SPRINGFIELD...MOVING EAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...GREENBRIER AND ORLINDA.

LAT...LON 3640 8675 3638 8689 3639 8690 3637 8695
      3639 8700 3646 8711 3645 8716 3642 8715
      3644 8723 3666 8708 3666 8664
TIME...MOT...LOC 0325Z 290DEG 14KT 3652 8688

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:02 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 11, 9:02 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
902 PM CDT SAT JUN 11 2011

.UPDATE...
LEADING EDGE OF CONVECTION NOW EXTENDS FROM DOVER SOUTHWARD
THROUGH WAVERLY. MOVEMENT IS STILL SLOWLY EASTWARD. WILL GO AHEAD
AND INCREASE POPS ACROSS FAR WESTERN SECTIONS OF THE MID STATE.
OTHERWISE...STORMS CONTINUE TO LOOK SUB STRONG/SEVERE. FURTHER
WEAKENING IS STILL ANTICIPATED.

UPDATED ZONES WILL BE SENT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 644 PM CDT SAT JUN 11 2011/

UPDATE...FOR 00Z TAFS.

AVIATION...
CONVECTION OVER WEST TN CONTINUES TO MOVE SLOWLY EAST...BUT IS
WEAKENING IN THE PROCESS. A FEW ISO STORMS MAY REACH THE BNA
AREA LATER THIS EVENING...WITH SOME MVFR FOG POSSIBLE OVERNIGHT
..ESPECIALLY CSV. OVERALL...VFR CONDITIONS WILL RULE THE PERIOD.

PREV DISCUSSION... /ISSUED 315 PM CDT SAT JUN 11 2011/

DISCUSSION...

CONVECTION ON HAVING A TOUGH TIME GETTING GOING ACROSS OUR AREA THIS
AFTERNOON BUT AS WEAKENING COLD FRONT APPROACHES FROM THE
NORTHWEST THIS EVENING WE STILL EXPECT AT LEAST SCT ACTIVITY TO
DEVELOP. WILL MAINTAIN CHANCE POPS THROUGH MIDNIGHT TAPERING TO 20
PCT LATE. WEAKENING FRONT WILL THEN BE PUSHING SOUTH THROUGH
SOUTHERN SXNS OF MIDDLE TN SUNDAY AND MAY KICK OFF A STORM OR
2...OTHW LOOKS LIKE DRIER AIR SHOULD WIN OUT.

MONDAY LOOKS DRY AND SEASONABLY WARM UNDER HIGH PRESSURE...THEN AS
UPPER RIDGE BUILDS OVER TX NW FLOW PATTERN DEVELOPS. THIS
WILL ALLOW FOR CLUSTERS OF STORMS AND POSSIBLY EVEN AN MCS TO
AFFECT THE AREA THROUGH MID WEEK. BEST CHANCES FOR RAIN LOOK TO BE
LATE WED INTO ERLY THURSDAY AS RELATIVELY STRONG UPPER LOW AND
ATTENDANT SFC SYSTEM MOVE THROUGH THE LAKES/OHIO VALLEY.

ANOTHER SYSTEM LOOKS TO MOVE THRU THE GREAT LAKES OVER THE
WEEKEND. PLENTY OF MSTR AROUND SO WL MAINTAIN LOW POPS. MAV/MEX
TEMPS LOOKED TOUGH TO BEAT THROUGHOUT THE PERIOD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jun 11, 5:00 AM CDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT SAT JUN 11 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A WEAK COLD FRONT WILL DROP SOUTHWARD ACROSS MIDDLE TENNESSEE
TODAY, BRINGING SCATTERED THUNDERSTORMS TO THE AREA. SOME OF THE
STORMS MAY CONTAIN STRONG WIND GUSTS AND SMALL HAIL. OTHERWISE, NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.